Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 121, NWS St. Louis, MO

May 17, 2020Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at May 17, 2020, 9:51 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at May 17, 2020, 11:02 PM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2020, 9:51 AM CDT (14:51 UTC)
In effect from
May 17, 2020, 11:02 PM CDT
Expired
May 19, 2020, 10:34 AM CDT
In force
36 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

834 
WGUS43 KLSX 171451
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
951 AM CDT Sun May 17 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 
  Missouri River at Hermann

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-182050-
/O.NEW.KLSX.FL.W.0121.200518T1200Z-200521T2034Z/
/HRNM7.1.ER.200518T1200Z.200519T1800Z.200520T1434Z.NO/
951 AM CDT Sun May 17 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Hermann
* from Monday morning to Thursday afternoon.
* At  9:30 AM Sunday the stage was 20.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and crest near 22.1 feet by Tuesday early afternoon. The river is 
  forecast to fall below flood stage by late Wednesday morning.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/18  05/19  05/20  05/21  05/22

Missouri River
  Hermann         21.0   20.29      21.0   22.0   21.3   18.3   15.8


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
4 follow-up statements
382 
WGUS83 KLSX 180230
FLSLSX
Flood Statement
National Weather Service St Louis MO
930 PM CDT Sun May 17 2020

...The flood warning continues for the following rivers in 
Missouri...

 
  Missouri River... 
  
		  at Hermann

		  at Gasconade

		  
River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-190230-
/O.CON.KLSX.FL.W.0116.000000T0000Z-200521T1845Z/
/GSCM7.1.ER.000000T0000Z.200519T1200Z.200520T0645Z.NO/
930 PM CDT Sun May 17 2020

The Flood Warning continues for
  the Missouri River at Gasconade
* until Thursday afternoon.
* At  8:30 PM Sunday the stage was estimated to be near 22.7 feet.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 23.2 feet Tuesday 
  morning.
* Impact:  At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and 
  parking area begins flooding near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/18  05/19  05/20  05/21  05/22

Missouri River
  Gasconade       22.0              22.8   23.2   21.3   18.3   16.7


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-190230-
/O.EXT.KLSX.FL.W.0121.200518T0402Z-200521T1800Z/
/HRNM7.1.ER.200518T0402Z.200519T1800Z.200520T1200Z.NO/
930 PM CDT Sun May 17 2020

The Flood Warning continues for
  the Missouri River at Hermann
* until Thursday afternoon.
* At  8:30 PM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and to 
  crest near 22.0 feet by Tuesday early afternoon. The river is 
  forecast to fall below flood stage by Wednesday morning.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/18  05/19  05/20  05/21  05/22

Missouri River
  Hermann         21.0   20.87      21.2   21.9   21.0   18.3   16.1


&&

maples

LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
164 
WGUS83 KLSX 181457
FLSLSX
Flood Statement
National Weather Service St Louis MO
956 AM CDT Mon May 18 2020

...The flood warning continues for the Missouri River at the
following locations...

  Missouri River at Gasconade

  Missouri River at Hermann

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-192055-
/O.EXT.KLSX.FL.W.0116.000000T0000Z-200521T0800Z/
/GSCM7.1.ER.000000T0000Z.200518T1800Z.200519T2000Z.NO/
956 AM CDT Mon May 18 2020

The Flood Warning continues for
  the Missouri River at Gasconade
* until late Wednesday night.
* Flood stage is 22.0 feet.
* The river is forecast to crest at 23.0 feet this afternoon.
* Impact:  At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and 
  parking area begins flooding near this height.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/19  05/20  05/21  05/22  05/23

Missouri River
  Gasconade       22.0              22.6   20.5   19.0   17.6   16.4


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-192054-
/O.EXT.KLSX.FL.W.0121.000000T0000Z-200521T0200Z/
/HRNM7.1.ER.200518T1111Z.200519T0000Z.200519T2000Z.NO/
956 AM CDT Mon May 18 2020

The Flood Warning continues for
  the Missouri River at Hermann
* until Wednesday evening.
* At  9:30 AM Monday the stage was 21.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.3 feet after midnight 
  tonight, then fall below flood stage tomorrow afternoon.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/19  05/20  05/21  05/22  05/23

Missouri River
  Hermann         21.0   21.06      21.3   20.2   19.4   17.1   15.2


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
115 
WGUS83 KLSX 190120
FLSLSX
Flood Statement
National Weather Service St Louis MO
820 PM CDT Mon May 18 2020

...The flood warning continues for the following rivers in 
Missouri...

 
  Missouri River... 
  
  at Gasconade

  at Hermann

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-200120-
/O.EXT.KLSX.FL.W.0116.000000T0000Z-200521T0448Z/
/GSCM7.1.ER.000000T0000Z.200519T0600Z.200519T1648Z.NO/
820 PM CDT Mon May 18 2020

The Flood Warning continues for
  the Missouri River at Gasconade
* until Wednesday evening.
* At 8:00 PM Monday the stage was estimated to be near 22.8 feet.
* Flood stage is 22.0 feet.
* The river is forecast to remain near 22.8 feet through midnight before
  falling through early Tuesday morning.
* Impact:  At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and 
  parking area begins flooding near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/19  05/20  05/21  05/22  05/23

Missouri River
  Gasconade       22.0              22.4   20.3   19.2   17.8   16.5


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-200120-
/O.EXT.KLSX.FL.W.0121.000000T0000Z-200520T2100Z/
/HRNM7.1.ER.200518T1111Z.200518T2000Z.200519T1500Z.NO/
820 PM CDT Mon May 18 2020

The Flood Warning continues for
  the Missouri River at Hermann
* until Wednesday afternoon.
* At  7:30 PM Monday the stage was 21.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  tomorrow late morning.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/19  05/20  05/21  05/22  05/23

Missouri River
  Hermann         21.0   21.11      21.1   20.2   19.4   17.1   15.2


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$

maples
018 
WGUS83 KLSX 191534
FLSLSX
Flood Statement
National Weather Service St Louis MO
1034 AM CDT Tue May 19 2020

...The flood warning is cancelled for the following river in 
Missouri...

 
  Missouri River at Hermann

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  This will be the last statement 
for this flood event.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-191604-
/O.CAN.KLSX.FL.W.0121.000000T0000Z-200520T2100Z/
/HRNM7.1.ER.200518T1111Z.200518T2000Z.200519T0445Z.NO/
1034 AM CDT Tue May 19 2020

The Flood Warning is cancelled for
  the Missouri River at Hermann.
* At  9:30 AM Tuesday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 11:45 PM Monday.
* The river will continue falling to 19.8 feet by tomorrow morning.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/20  05/21  05/22  05/23  05/24

Missouri River
  Hermann         21.0   20.48      19.8   19.8   17.7   15.5   14.5


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 5:58 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 17, 5:58 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
558 AM CDT Sun May 17 2020

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 240 AM CDT Sun May 17 2020

Early this morning, an upper level RIDGE was developing over central
North America with a pair of strong storm systems interacting with a
moist column of air.  The first storm system was located over the
Arklatex region with the second over the interface of South Dakota/
Nebraska/Iowa.  A very anomalously juicy column of air was over the
entire forecast area, with precipitable water values in excess of
1.5", which for this time of year exceeds the 99th percentile for
climatology.  High moisture transport and relatively high warm cloud
depths (> 3.5km) also were in play for the portion of the forecast
where a Flash Flood Watch was in effect.  To top it all off, a
surface frontal boundary was located from central Illinois through
the STL metro area and into southwestern Missouri.  Showers and a
few isolated thunderstorms were filling in around the frontal
boundary in the current Flash Flood Watch area.  A new developing
cold front was located over western Iowa and into far northwest
Missouri.  Temperatures were near dewpoints in the mid to upper 60s.
A newly formed Tropical Storm "Arthur" was spinning off the
southeastern CONUS coast in the Atlantic.

Both storm systems will track eastward today:  the southern one into
the Deep South and the northern one across Iowa with an effective
upper TROF between them through the forecast area.  A large area of
broadscale lift will exist ahead of this upper TROF axis that will
be focused further by frontal scale lift.  This will be close to
coincident with the second cold front from western IA and
northwestern MO tracking through.  The dislodging of the very moist
column is not expected to occur until near FROPA of the second
front.  The other favorable conditions for heavy rainfall, such as
deep warm cloud layers, anomalously high PWs, and high moisture
transport, also do not shunt eastward until FROPA.  With these
considerations in mind, the FFA will be extended in time until 3pm
today for most of it, and 7pm for a far eastern portion in IL
segment.

Otherwise, high PoPs will end with FROPA later today and temps will
struggle to warm much due to clouds and rain, and favor shooting
less than persistence for a forecast.

Heading into tonight and Monday, the models have shifted the track
of the northern LO just a bit, slowing it down as an upper longwave
RIDGE builds over central and eastern North America and probably due
to influence of a new feature in the form of Tropical Storm
"Arthur".  The preferred track now takes the upper LO into northern
IL tonight and turns south into eastern IL on Monday.  The much
closer proximity of the LO and its effects of deep cyclonic flow and
additional upper level disturbances rotating around will result in
more cloud cover for much of our region through Monday and lingering
rain shower chances over a much larger area.  The clouds and rain
chances will also contribute to a cooler day on Monday than thought
24hrs ago as well.

TES

.LONG TERM...  (Monday Night through Saturday)
Issued at 240 AM CDT Sun May 17 2020

The GEFS H500 mean shows a high-amplitude longwave upper RIDGE over
central and eastern North America at the start of this period.  This
is no change from before.  However, there is a rather significant
change with respect to the track of the northern upper LO on the
GEFS mean, with the LO now tracking considerably further west--
through eastern IL and southwestern IN Monday night and Tuesday,
becoming nearly stationary over eastern KY Wednesday and Thursday,
before finally shooting eastward Friday and Saturday.

While cutoff LO tracks tend to be on the lower side of confidence
anyway, it appears the interaction with the southern LO as it tracks
through the Deep South and the emergence of Tropical Storm "Arthur"
off the East Coast have had some influence on this shift in track.
This rather large shift in just 24hrs will alter the forecast
towards one where chances for rain will be higher for an additional
24-48 hours.  The upper LO influence now maintains deep cyclonic
flow over our area through Wednesday.  The net effect of this looks
to be rain chances carrying over into portions of our area for both
Tuesday and Wednesday although lessening with time.  Clearer skies
and what should be a dry or very low confidence rain forecast should
then prevail for late week and into next weekend.  Some slight
chance PoPs do slip in for late week, but they are effectively BELOW
climatology for this time of year.

Rain chances, considerable cloud cover, and northerly surface winds
per the GEFS mean surface pattern should spell out a beginning of
this period with below average temperatures with a slow moderation
to seasonable levels by Thursday-Friday and even some above average
temps heading into next weekend.

TES

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 539 AM CDT Sun May 17 2020

A cold front extending from a surface low over northwestern IA
south to a surface low over west central AR will move east-
southeastward through the taf sites today. Showers and isolated
storms will continue along and ahead of the cold front today. Low
level cloud ceilings, at times in the IFR category will improve
into the VFR category this afternoon after fropa. The south-
southeast wind will also veer around to a west-northwest direction
late this morning and this afternoon after fropa. The cloud
ceiling will drop back into the MVFR category late tonight as low
level clouds drop southeastward into our area behind the low
moving eastward through northern IL.

SPECIFICS FOR KSTL: A cold front extending from a surface low over
northwestern IA south to a surface low over west central AR will
move east-southeastward through STL around 18Z today. Showers and
isolated storms will continue along and ahead of the cold front
today. Low level cloud ceilings, at times in the IFR category will
improve into the VFR category late this afternoon after fropa.
The southeast wind will also veer around to a west-northwest
direction by late afternoon after fropa. The cloud ceiling will
drop back into the MVFR category late tonight as low level clouds
drop southeastward into our area behind the low moving eastward
through northern IL.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 3 PM CDT this afternoon for Crawford MO-
     Franklin MO-Iron MO-Jefferson MO-Lincoln MO-Madison MO-
     Reynolds MO-Saint Charles MO-Saint Francois MO-Saint Louis
     City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-
     Washington MO.

IL...Flash Flood Watch until 3 PM CDT this afternoon for Calhoun IL-
     Greene IL-Jersey IL-Macoupin IL-Madison IL-Monroe IL-Saint
     Clair IL.

     Flash Flood Watch through this evening for Bond IL-Clinton IL-
     Fayette IL-Marion IL-Montgomery IL-Randolph IL-Washington
     IL.

&&

WFO LSX
Hazardous weather outlook, May 17, 3:35 AM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Saint Louis MO
335 AM CDT Sun May 17 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
335 AM CDT Sun May 17 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There will be a chance for thunderstorms today. A few severe storms
are possible during the late afternoon and early evening hours in
portions of southern Illinois. Damaging winds is the primary threat
although isolated tornadoes will also be possible.

Heavy rainfall over already saturated ground is possible over
portions of eastern Missouri and southern Illinois through early this
evening which could lead to flash flooding. Please refer to the
Flash Flood Watch that is in effect for further information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The chance for thunderstorms returns on Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and early this
evening for portions of southern Illinois. Spotters are also
encouraged to report rainfall amounts in excess of an inch or any
flooding, if observed, to the National Weather Service.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:50 PM CDTAreal Flood AdvisoryLSXJefferson, Saint Louis3 hr
May 16, 8:32 PM CDTRiver Flood WarningLSXGasconade, Montgomery3 days
May 16, 8:58 PM CDTFlash Flood WatchLSXCrawford, Franklin, Iron, Jefferson, Lincoln, Madison and 8 more21 hr
May 16, 9:14 PM CDTRiver Flood WarningLSXSaint Charles5 days
May 16, 9:14 PM CDTRiver Flood WarningLSXPerry, Sainte Genevieve32 days
May 16, 9:19 PM CDTRiver Flood WarningLSXJefferson, Saint Louis7 days
May 17, 1:36 AM CDTAreal Flood AdvisoryLSXFranklin, Lincoln, Saint Charles, Saint Louis, City of Saint Louis6 hr
May 17, 2:02 AM CDTFlash Flood WarningLSXSaint Charles, Saint Louis5 hr
May 17, 4:39 AM CDTAreal Flood AdvisoryLSXSainte Genevieve, Saint Francois6 hr
May 17, 8:45 AM CDTRiver Flood WarningLSXPike51 hr
May 17, 10:35 AM CDTRiver Flood WarningLSXCrawford, Washington48 hr
May 17, 2:15 PM CDTRiver Flood WarningLSXReynolds29 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.